Alert archive / Illinois / Gale Warnings in 2015
Gale Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Aug 2, 2015, 5:24 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 2, 2015, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
287 WHUS73 KLOT 022224 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 524 PM CDT SUN AUG 2 2015 LMZ740>745-030300- /O.UPG.KLOT.SC.Y.0074.000000T0000Z-150803T0300Z/ /O.NEW.KLOT.GL.W.0049.150802T2224Z-150803T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 524 PM CDT SUN AUG 2 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
259 WHUS73 KLOT 030304 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1004 PM CDT SUN AUG 2 2015 LMZ740>745-030415- /O.EXP.KLOT.GL.W.0049.000000T0000Z-150803T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1004 PM CDT SUN AUG 2 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Aug 2, 4:57 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 2, 4:57 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT SUN AUG 2 2015
.SHORT TERM...
151 PM CDT
.THROUGH TONIGHT...
A FEW ISOLATED SHOWERS/STORMS ARE WORKING THERE WAY EASTWARD ACROSS THE
AREA. THESE STORMS ARE HOLDING TOGETHER TO SOME DEGREE AS
INSTABILITY IS FAVORABLE. THE STORM IN DEKALB COUNTY HAS PRODUCED
SOME HAIL OF NICKEL TO QUARTER SIZE. THIS STORM WILL CONTINUE TO
PROPAGATE SOUTHEASTWARD ALONG THE INTERSTATE 88 CORRIDOR. SHEAR IS
WEAKER CLOSER TO THE LAKE...SO A DOWNWARD TREND IS POSSIBLE...BUT
IT WILL LIKELY HOLD ITS OWN FOR A BIT LONGER. THERE IS QUITE A BIT
OF INTER-CLOUD LIGHTNING WITH THIS STORM...WITH OCCASIONAL/FREQUENT
CLOUD TO GROUND LIGHTNING AS WELL.
WE DO STILL EXPECT AFTERNOON ACTIVITY TO REMAIN ISOLATED AS WATER VAPOR
IMAGERY SUGGESTS THE BETTER SHORTWAVE ENERGY IS PASSING THROUGH
CENTRAL ILLINOIS...AND EVEN MORE SO ACROSS WISCONSIN. STILL...WEAK
ENERGY IN THE NORTHWEST FLOW PATTERN KEEPS THE ISOLATED/WIDELY
SCATTERED STORM CHANCE IN PLACE IN AN UNCAPPED ATMOSPHERE. SHEAR
IS STILL LOW THIS AFTERNOON...SO THE SEVERE THREAT AT LEAST
THROUGH MID AFTERNOON APPEARS ON THE LOW SIDE...THOUGH THESE
STORMS COULD LOCALLY ENHANCE THE ALREADY SYNOPTICALLY MODEST WIND
FIELD AND MAY HAVE SOME MARGINALLY SEVERE HAIL.
FOR THE REST OF THE AREA...JUST WARM AND BREEZY CONDITIONS REMAIN
IN PLACE ACROSS THE AREA AND READINGS IN UPPER 80S/LOW 90S.
AFTERNOON MIXING IS KEEPING DEWPOINTS FROM GETTING OUT OF THE LOW
TO MID 60S...EXCEPT IN FAVORED OUTLYING AREAS WHERE AIDED
EVAPOTRANSPIRATION LOCALLY ENHANCES THE MOISTURE READINGS.
MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH AND EASTWARD
TOWARD THE AREA AHEAD OF BETTER HEIGHT FALLS AND A MODEST COLD
FRONT. STILL SOME CONCERNS OVER HOW WIDESPREAD THE CONVECTIVE
COVERAGE WILL BE THIS EVENING. BEST FORCING IS TIED TO THE COLD
FRONT WHICH WILL BE COMING THROUGH THE AREA JUST AFTER PEAK
HEATING TIME. FOR STORMS THAT DO FORM...AMPLE SHEAR AND
INSTABILITY WILL BE PRESENT FOR STORMS TO QUICKLY BECOME
SEVERE...AND OUTFLOW BOUNDARIES FROM STORMS TO OUR NORTH COUPLED
WITH THE COLD FRONTAL PUSH WILL COMPLICATE MATTERS. AIDED
CONVERGENCE/LIFT CAN POTENTIALLY BE ENHANCED CLOSER TO THE LAKE
WHERE ADDITIONAL MOMENTUM MAY KEEP THE HIGHER CHANCES FOR STORMS
NORTH AND EAST CLOSER TO THE LAKE...AND POTENTIALLY IN OUR
SOUTHWEST ZONES WHERE DEWPOINTS/INSTABILITY MAY BE A LITTLE
HIGHER. CONVECTIVE ALLOWING MODELS PAINTING QUITE A RANGE OF
SOLUTIONS FROM A FORWARD PROPAGATING MCS IN OUR SOUTHWEST AREAS
AND VERY LITTLE CLOSER TO CHICAGO...WITH ALTERNATE SOLUTIONS
SUGGESTING THE FORMER SCENARIO WITH LAKE ADJACENT COUNTIES
FAVORED. THE COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH THE AREA
TONIGHT...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST.
KMD
&&
.LONG TERM...
344 PM CDT
MONDAY THROUGH SUNDAY...
PERIOD WILL BEGIN WITH SURFACE TROUGH/FRONTAL BOUNDARY DEPARTING
TO THE EAST...WITH ASSOCIATED PRECIP LIKEWISE DEPARTING TO THE
EAST. COOLER AND DRIER CONDITIONS STILL APPEAR LIKELY FOR THE
BEGINNING OF THIS UPCOMING WEEK AS LARGE UPPER LEVEL LOW SETTLES
INTO SOUTHERN CANADA AND THE NORTHEAST CONUS. NO PRECIP EXPECTED
MONDAY INTO TUESDAY...WITH TEMPS IN THE LOW 80S LIKELY BOTH DAYS.
MODELS QUICKLY DIVERGE WITH APPROACHING SYSTEM BY MIDWEEK...WITH
THE GFS THE OUTLIER BRINGING STRONGER/MORE DEFINED LOW CLOSER TO
THE CWA. THIS WOULD PROVIDE A FURTHER NORTHWARD PUSH OF PRECIP
AXIS ESPECIALLY DURING THE WEDNESDAY TIME FRAME. WITH UNCERTAINTY
IN PLACE AND WITH SOME GUIDANCE KEEPING THE CWA DRY...HAVE MADE
LITTLE CHANGES TO THE GOING FORECAST AND KEPT LOW CHANCE POPS FOR
THE SOUTHERN HALF OF THE CWA. AFTER THIS POSSIBLE PRECIP...A DRIER
TREND IS LOOKING LIKELY TOWARDS THE END OF THE WORK WEEK WHILE
BELOW NORMAL TEMPS OCCUR.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* GUSTY SOUTHWEST WINDS TO AROUND 30 KT AT TIMES THIS AFTERNOON
INTO THE EVENING.
* THUNDERSTORM CHANCES INCREASING THIS EVENING...ESPECIALLY AFTER
00Z.
BMD
//DISCUSSION...UPDATED 18Z...
A COLD FRONT STRETCHES FROM NORTHERN WISCONSIN SOUTHWEST INTO
IOWA AND NEBRASKA THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE IN
PLACE AHEAD OF THE FRONT...WITH GUSTS TO AROUND 30 KT EXPECTED
THROUGH THE AFTERNOON INTO THE EVENING. PRIMARILY DRY WEATHER IS
EXPECTED THROUGH EARLY AFTERNOON...THOUGH CANNOT RULE OUT AN
ISOLATED THUNDERSTORM DEVELOPING...ESPECIALLY WITHIN A PREFRONTAL
CONVERGENCE ZONE THAT CURRENTLY STRETCHES FROM SOUTHERN WI ACROSS
FAR NW IL AND INTO EASTERN IA. A FEW SHOWERS/THUNDERSTORMS HAVE
BEEN TRYING TO DEVELOP WITHIN THIS CORRIDOR THROUGH THE MORNING
BUT SO FAR A CAPPING INVERSION HAS KEPT MORE WIDESPREAD CONVECTION
FROM DEVELOPING. THUNDERSTORM CHANCES WILL INCREASE AHEAD OF THE
MAIN FRONT THIS EVENING AS IT PUSHES ACROSS NORTHERN ILLINOIS
STARTING AROUND 00Z. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING. CONDITIONS SHOULD DRY OUT BEHIND THE FRONT LATE THIS
EVENING AND OVERNIGHT WITH WINDS TURNING TO THE NORTHWEST. MORE
BENIGN WEATHER IS EXPECTED MONDAY WITH A MODEST NORTHWEST BREEZE
AND VFR CONDITIONS.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH CONFIDENCE IN WINDS.
* MEDIUM CONFIDENCE IN SCATTERED OR GREATER THUNDERSTORM
COVERAGE/GENERAL TIMING AT TERMINALS.
BMD
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT THROUGH TUESDAY...VFR. NORTHWEST WINDS.
WEDNESDAY...MAINLY VFR. CHANCE OF SHOWERS LATE.
THURSDAY...VFR. CHANCE OF SHRA/SLIGHT CHANCE OF TSRA.
FRIDAY...VFR.
SATURDAY...VFR.
BEACHLER
&&
.MARINE...
440 PM CDT
STRONG SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON INTO THE
EVENING ACROSS MUCH OF THE LAKE INCLUDING THE NEARSHORE AREAS...AS
STRONG LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION. HIGHEST
SPEEDS ARE OCCURRING ACROSS THE SOUTHERN HALF OF THE LAKE AND
ESPECIALLY ALONG THE NEARSHORE WHERE A FEW GALE FORCE GUSTS ARE
ALSO POSSIBLE. THIS WILL PERSIST BEFORE WINDS DIMINISH LATE THIS
EVENING AND INTO THE OVERNIGHT HOURS AS THIS LOW EXITS TO THE
EAST...WITH WINDS BECOMING MORE WEST NORTHWEST.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Aug 2, 4:28 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN AUG 2 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME CAPABLE OF PRODUCING:
WIND GUSTS IN EXCESS OF 60 MPH.
HAIL TO THE SIZE OF GOLF BALLS.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA MID TO LATE THIS EVENING.
DISCUSSION:
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WISCONSIN
LATE THIS AFTERNOON AND MOVE SOUTHEAST REACHING NORTHERN ILLINOIS
AROUND 7 PM...AND THEN CONTINUE SOUTHEAST AFFECTING REMAINING
AREAS IN NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH LATE THIS
EVENING. THUNDERSTORMS SHOULD BE PROGRESSING QUICKLY TO THE SOUTH
AND SOUTHEAST...WITH THUNDERSTORMS COMING TO AN END BEFORE
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY...MAINLY SOUTH OF INTERSTATE 80.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THIS EVENING.
&&
LMZ740>745-032130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT THROUGH THIS
EVENING.
THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THESE STORMS COULD
BE SEVERE WITH WIND GUSTS IN EXCESS OF 40 KT AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THURSDAY
EVENING THROUGH FRIDAY MORNING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
428 PM CDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THESE STORMS COULD
BE SEVERE WITH WINDS IN EXCESS OF 40 KT AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
RODRIGUEZ
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Aug 2, 3:59 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 M1.75 INCH DUPAGE IL PUBLIC
&&
MTFLocal storm report, Aug 2, 4:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL BLOOMINGDALE 41.95N 88.09W
08/02/2015 E1.00 INCH DUPAGE IL PUBLIC
0217 PM HAIL WAYNE 41.95N 88.26W
08/02/2015 E1.50 INCH DUPAGE IL PUBLIC
&&
MTFLocal storm report, Aug 2, 4:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL 3 SW DE KALB 41.90N 88.78W
08/02/2015 E1.00 INCH DE KALB IL TRAINED SPOTTER
0154 PM HAIL 1 S DE KALB 41.92N 88.75W
08/02/2015 E1.25 INCH DE KALB IL TRAINED SPOTTER
ANNIE GLIDDEN ROAD
0205 PM HAIL ELBURN 41.89N 88.47W
08/02/2015 E1.00 INCH KANE IL CO-OP OBSERVER
HAIL SIZE FROM DIME TO QUARTER SIZE OVER THE LAST 7 TO 8
MINUTES WITH HEAVY RAINFALL.
0216 PM HAIL ST. CHARLES 41.92N 88.30W
08/02/2015 M1.00 INCH KANE IL TRAINED SPOTTER
0217 PM HAIL WAYNE 41.95N 88.26W
08/02/2015 E1.50 INCH DUPAGE IL PUBLIC
0220 PM HAIL 5 NW CAROL STREAM 41.96N 88.20W
08/02/2015 M1.50 INCH DUPAGE IL COCORAHS
0223 PM HAIL CAROL STREAM 41.92N 88.13W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
LASTED 2 MINUTES
0225 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
0228 PM HAIL BLOOMINGDALE 41.95N 88.09W
08/02/2015 E1.00 INCH DUPAGE IL PUBLIC
0229 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 M1.75 INCH DUPAGE IL PUBLIC
0235 PM TSTM WND DMG WOOD DALE 41.97N 87.98W
08/02/2015 DUPAGE IL EMERGENCY MNGR
TENT COLLAPSE. POSSIBLE INJURIES. TIME ESTIMATED USING
RADAR.
0240 PM HAIL 5 SE DES PLAINES 41.98N 87.84W
08/02/2015 E0.88 INCH COOK IL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AND CUMBERLAND AND BERYWN.
0240 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
08/02/2015 M52.00 MPH COOK IL ASOS
0242 PM TSTM WND DMG ROSEMONT 41.99N 87.87W
08/02/2015 COOK IL EMERGENCY MNGR
DOME PRACTICE FACILITY DAMAGED. TIME ESTIMATED USING
RADAR.
0242 PM HAIL ROSEMONT 41.99N 87.87W
08/02/2015 E0.50 INCH COOK IL TRAINED SPOTTER
0245 PM HAIL 4 NW MONTROSE HARBOR 42.00N 87.70W
08/02/2015 E1.00 INCH COOK IL COCORAHS
STRONG WINDS AND HEAVY RAIN FALL.
0250 PM HAIL 5 NNW LINCOLN PARK 42.00N 87.67W
08/02/2015 E1.00 INCH COOK IL COCORAHS
0253 PM HAIL NW CHICAGO 41.88N 87.63W
08/02/2015 M1.00 INCH COOK IL TRAINED SPOTTER
0253 PM HAIL EVANSTON 42.05N 87.69W
08/02/2015 E1.00 INCH COOK IL TRAINED SPOTTER
ALSO SMALL 1 INCH BRANCHES DOWN.
0257 PM TSTM WND DMG 3 S EVANSTON 42.01N 87.70W
08/02/2015 COOK IL LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS LARGE TREES DOWN IN ROGERS PARK
AREA. ONE MAN INJURED BY A FALLING TREE NEAR TOUHY AND
KEDZIE.
0300 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
08/02/2015 M43.00 MPH LMZ741 IL C-MAN STATION
&&
MTFLocal storm report, Aug 2, 4:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL MAPLE PARK 41.91N 88.59W
08/02/2015 M1.00 INCH KANE IL PUBLIC
&&
MTFLocal storm report, Aug 2, 4:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL 3 SW DE KALB 41.90N 88.78W
08/02/2015 E1.00 INCH DE KALB IL TRAINED SPOTTER
0154 PM HAIL 1 S DE KALB 41.92N 88.75W
08/02/2015 E1.25 INCH DE KALB IL TRAINED SPOTTER
ANNIE GLIDDEN ROAD
0201 PM HAIL MAPLE PARK 41.91N 88.59W
08/02/2015 M1.00 INCH KANE IL PUBLIC
0205 PM HAIL ELBURN 41.89N 88.47W
08/02/2015 E1.00 INCH KANE IL CO-OP OBSERVER
HAIL SIZE FROM DIME TO QUARTER SIZE OVER THE LAST 7 TO 8
MINUTES WITH HEAVY RAINFALL.
0216 PM HAIL ST. CHARLES 41.92N 88.30W
08/02/2015 M1.00 INCH KANE IL TRAINED SPOTTER
0217 PM HAIL WAYNE 41.95N 88.26W
08/02/2015 E1.50 INCH DUPAGE IL PUBLIC
0220 PM HAIL 5 NW CAROL STREAM 41.96N 88.20W
08/02/2015 M1.50 INCH DUPAGE IL COCORAHS
0223 PM HAIL CAROL STREAM 41.92N 88.13W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
LASTED 2 MINUTES
0225 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 E1.00 INCH DUPAGE IL TRAINED SPOTTER
0228 PM HAIL BLOOMINGDALE 41.95N 88.09W
08/02/2015 E1.00 INCH DUPAGE IL PUBLIC
0229 PM HAIL ROSELLE 41.98N 88.08W
08/02/2015 M1.75 INCH DUPAGE IL PUBLIC
0235 PM TSTM WND DMG WOOD DALE 41.97N 87.98W
08/02/2015 DUPAGE IL EMERGENCY MNGR
TENT COLLAPSE. POSSIBLE INJURIES. TIME ESTIMATED USING
RADAR.
0240 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
08/02/2015 M52.00 MPH COOK IL ASOS
0240 PM HAIL 5 SE DES PLAINES 41.98N 87.84W
08/02/2015 E0.88 INCH COOK IL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AND CUMBERLAND AND BERYWN.
0242 PM TSTM WND DMG ROSEMONT 41.99N 87.87W
08/02/2015 COOK IL EMERGENCY MNGR
DOME PRACTICE FACILITY DAMAGED. TIME ESTIMATED USING
RADAR.
0245 PM HAIL 4 NW MONTROSE HARBOR 42.00N 87.70W
08/02/2015 E1.00 INCH COOK IL COCORAHS
STRONG WINDS AND HEAVY RAIN FALL.
0250 PM HAIL 5 NNW LINCOLN PARK 42.00N 87.67W
08/02/2015 E1.00 INCH COOK IL COCORAHS
0253 PM HAIL EVANSTON 42.05N 87.69W
08/02/2015 E1.00 INCH COOK IL TRAINED SPOTTER
ALSO SMALL 1 INCH BRANCHES DOWN.
0253 PM HAIL NW CHICAGO 41.88N 87.63W
08/02/2015 M1.00 INCH COOK IL TRAINED SPOTTER
0256 PM HAIL EVANSTON 42.05N 87.69W
08/02/2015 M1.00 INCH COOK IL TRAINED SPOTTER
0257 PM TSTM WND DMG 3 S EVANSTON 42.01N 87.70W
08/02/2015 COOK IL LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS LARGE TREES DOWN IN ROGERS PARK
AREA. ONE MAN INJURED BY A FALLING TREE NEAR TOUHY AND
KEDZIE.
0300 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
08/02/2015 M43.00 MPH LMZ741 IL C-MAN STATION
&&
MTFLocal storm report, Aug 2, 4:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG EVANSTON 42.05N 87.69W
08/02/2015 COOK IL TRAINED SPOTTER
SHERIDAN ROAD AND KEDZIE. 2.5 FOOT ROUND DIAMETER TREE 30
FT TALL COMPLETELY UPROOTED. TIME ESTIMATED BASED ON
RADAR.
&&
KDONOFRIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:25 PM CDT | Special Weather Statement | LOT | DeKalb | 50 min |
| Aug 2, 1:51 PM CDT | Special Weather Statement | LOT | Kane | 39 min |
| Aug 2, 1:54 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Kane | 51 min |
| Aug 2, 2:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 39 min |
| Aug 2, 2:29 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 2, 2:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 25 min |
| Aug 2, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 17 min |
| Aug 2, 3:01 PM CDT | Special Weather Statement | LOT | Cook | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.